Skip to main content


Log in

Strict measure rigidity for unipotent subgroups of solvable groups

  • Published:
Inventiones mathematicae Aims and scope

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.


  • [B] Bowen, R.: Weak mixing and unique ergodicity on homogeneous spaces. Isr. J. Math.23, 267–273 (1976)

    Google Scholar 

  • [D1] Dani, S.G.: Invariant measures of horospherical flows on noncompact homogeneous spaces. Invent. Math.47, 101–138 (1978)

    Google Scholar 

  • [D2] Dani, S.G.: Invariant measures and minimal sets of horospherical flows. Invent. Math.64, 357–385 (1981)

    Google Scholar 

  • [DM] Dani, S.G., Margulis, G.A.: Orbit closures of generic unipotent flows on homogeneous spaces of SL(3, R). To appear

  • [FP] Ellis, R., Perrizo, W.: Unique ergodicity of flows on homogeneous spaces. Isr. J. Math.29, 276–284 (1978)

    Google Scholar 

  • [F1] Furstenberg, H.: Strict ergodicity and transformations of the torus. Am. J. Math.83, 573–601 (1961)

    Google Scholar 

  • [F2] Furstenberg, H.: The unique ergodicity of the horocycle flow. (Recent Advances in Topological Dynamics, pp. 95–115.) Berlin-Heidelberg-New York: 1972

  • [GE] Greenleaf, P., Emerson, W.R.: Group structure and the pointwise ergodic theorem for connected amenable groups. Adv. Math.14, 153–172 (1974)

    Google Scholar 

  • [M1] Margulis, G.A.: Indefinite quadratic forms and unipotent flows on homogeneous spaces. C.R. Acad. Sci. Paris, Ser. I304, 249–253 (1987)

    Google Scholar 

  • [M2] Margulis, G.A.: Discrete groups and ergodic theory. Proceedings of a Conference in honor of Professor A. Selberg (Oslo, 1987), to appear

  • [OW] Ornstein, D., Weiss, B.: The Shannon-McMillan-Breiman theorem for a class of amenable groups. Isr. J. Math.44, 53–60 (1983)

    Google Scholar 

  • [P] Parry, W.: Ergodic properties of affine transformations and flows on nilmanifolds. Am. J. Math.91, 757–771 (1969)

    Google Scholar 

  • [R] Ratner, M.: Horocycle flows: joinings and rigidity of products. Ann. Math.118, 277–313 (1983)

    Google Scholar 

  • [Va] Varadarajan, V.: Lie groups, Lie algebras and their representations, (Prentice-Hall Series in Math.) Englewood Cliffs: Prentice-Hall 1974

    Google Scholar 

  • [Ve] Veech, W.: Unique ergodicity of horospherical flows. Am. J. Math.99, 827–859 (1977)

    Google Scholar 

  • [W] Witte, D.: Rigidity of some translations on homogeneous spaces. Invent. Math.81, 1–27 (1985)

    Google Scholar 

Download references

Author information

Authors and Affiliations


Additional information

Partially supported by Guggenheim Foundation Fellowship and the NSF Grant DMS-8701840

Oblatum 24-V-1989

Rights and permissions

Reprints and permissions

About this article

Cite this article

Ratner, M. Strict measure rigidity for unipotent subgroups of solvable groups. Invent Math 101, 449–482 (1990).

Download citation

  • Issue Date:

  • DOI: